MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM; WASHER, BOLT NUT

ARTHREX INC. IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM; WASHER, BOLT NUT
Catalog Number AR-8914DS
Health Effect - Clinical Code Pain (1994)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This type of event is most likely caused by applying excessive force on the shortening strands and/or fraying from sharp edges of the bone tunnel.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by patient that she had a procedure on her left thumb on (b)(6) 2015 during which time an arthrex tightrope was implanted.Approximately 6 months prior to reporting this incident the patient began to have tremendous pain.She had an x-ray taken and original surgeon informed her that her repair had failed and that the tightrope construct had stretched.Since her original surgeon is not accepting medicare she had a revision surgery performed by another surgeon on (b)(6) 2017.The revision surgeon informed patient that the construct of the device was out of shape, twisted and stretched.The revision was completed by the new surgeon using a completely different method which involved using cadaver parts.Part numbers provided (b)(6) 2018: (b)(4) implant system, mini tightrope, lot 1146784.The following information was obtained from patient medical reports: op report (b)(6) 2015 - procedure: left basal joint arthroplasty revision, tightrope procedure.Patient has failed approximately four operations prior done elsewhere including basal joint arthroplasty, tendon grafting (per patient these previous surgeries did not involved arthrex products and used her own tendons for repairs).Potential benefit of the (b)(6) 2015 procedure was for hopeful decrease in pain.Op report (b)(6) 2017 - procedure: left thumb revision carpometacarpal joint arthroplasty, removal hardware index finger and reduction and percutaneous fixation of the thumb metacarpal-inde-carpometacarpal joint.Patient had sever intolerable basilar joint arthritis that failed non-operative treatments and had a history of requiring multiple revision surgeries.Operative report did not note the condition of the device upon removal as was described in the initial report by the patient.Patient is a female, (b)(6).

Brand Name
IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7447637
Report Number1220246-2018-00134
Device Sequence Number11275840
Product Code HTN
UDI-Device Identifier00888867048881
UDI-Public00888867048881
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Catalogue NumberAR-8914DS
Device Lot Number1146784
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR